MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: unknown.G4: 510k number: k130520.The actual device has been returned for evaluation.Visual inspection of the actual device upon receipt.No anomaly such as damage that could lead to failure in the blood flow rate was found.After rinsing and drying the actual device, bovine blood (hct: 35%, temp.: 37°c) was circulated.It was found that a maximum blood flow rate of 7l/min was achieved.After "2", the pressure drop was measured when circulating at each flow rate.It met the factory's specifications, and no obstruction was found.After bovine blood circulation, saline solution was flowed into the blood channel.No blood clot that could lead to the obstruction was formed.The manufacturing record and the shipping inspection record of the actual sample: no anomaly was found.Past complaint file: no other similar report of the product with the involved product code/lot number was found.Manufacturing date: november 26, 2024.Cause of occurrence/conclusion: based on the investigation result, no anomaly that could lead to failure in the blood flow rate was found in the actual device.As a cause of this case, from our past experiences, following factors were inferred.However, since no anomaly was found in the actual device, it was not possible to clarify the cause of occurrence.Due to some factor, the circuit was obstructed, and blood flow rate was not achieved.Since the cannula was in contact with the vessel wall, blood flow rate was not achieved.The tube in the circuit was kinked.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that they had a minimally invasive cardiac surgery (mics) procedure, at the beginning of the cardiopulmonary bypass (cpb), blood flow 1.3l/min, pre-oxygenator pressure 230mmhg, femoral artery cannulae 18 fr., no other problems were found, replaced the oxygenator, everything became normal.The procedure outcome was not reported.The patient was not harmed.Since the oxygenator was exchanged, it was determined to be a serious injury, however, there was no health damage.

Brand Name
CAPIOX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21878788
Report Number9681834-2025-00068
Device Sequence Number12921899
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)271031(10)241126
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number241126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale
Patient Weight64 KG